MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the vaclock rubber fell off within the syringe, resulting in the syringe being unable to provide suction.Additionally, it was reported that the needle was not locked when it came out of the plastic container, and it deployed when they were putting it into their endobronchial ultrasound scope.The reported issue was observed during a diagnostic endobronchial ultrasound (ebus) procedure.The intended procedure was completed successfully with no procedural impact as a result of the issue.There were no reports of patient or user harm associated with this event.This report is being submitted for the reportable malfunction of unable to lock the needle.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The subject device was not returned to an olympus service center for evaluation because the customer discarded the device.The customer sent pictures of the subject device.From analyzing the pictures, the reported issue (rubber fell off) was confirmed.It was observed that the black rubber piece on the medallion syringe had come off.The reported issue (needle was not locked) was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.Based on the results of the legal manufacturer's investigation, it is likely that the needle adjuster could not be locked because the needle adjuster lever was slid to the convex position instead of the groove near the scale on the handle.However, a conclusive root cause could not be determined.It is likely that the black rubber piece of the medallion syringe came off because the rubber of the plunger came off for some reason after shipment.However, a conclusive root cause could not be determined.The event can be prevented by following the instructions for use which state: before pushing in the needle slider, make sure that the needle adjuster is firmly fixed.If the needle adjuster is not firmly fixed, the needle may pop out from the tip of the sheath beyond the intended length, leading to perforation, major bleeding, and mucosal damage.When fixing the needle adjuster lever, if there is resistance during the operation of fixing the needle adjuster lever, release the needle adjuster lever once and fix it again.Forcibly fixing the needle while there is resistance may damage the needle adjuster lever, prevent the needle adjuster from being fixed, and cause the needle to protrude beyond the intended length, leading to perforation, major bleeding, mucosal damage, etc.Olympus will continue to monitor field performance for this device.H3 other text : device not returned.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17309815
Report Number9614641-2023-00975
Device Sequence Number12558964
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberKR284627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown